NRAS
23,090 members26,834 posts

Coming off injections of MTX

Hi all I have rang up rummey nurse today and spoken to one of them and told them I want to come off injections as I just cannot cope with them, even though my RA seems under control. It was a big step to omit I have a problem with the injections. I am ok with having my blood taken and never use to have said problem. She did suggest counselling to try and get my head in the right frame of mind. But I just said no I cannot wait for said appointment however long that might be. So am being put back on the tablets. She did warn I probably have a flare and will feel sick and be sick, but to tell you the truth it was just a relief to know I won't have to inject again.

Just wanted to let you all know, I will let you know how I get on with the tablets once again.

Carol. X

11 Replies
oldestnewest

Split the dose 1/2 in the morning and 1/2 in the evening might help.

All the best

Ali

1 like
Reply

Thanks for your reply. X

Reply

I take my mtx tablets before I go to bed. So any bad affects can wear off at night

Reply

Hello, about 18months ago I was the same as yourself, the injections were just too painful as I am underweight. I went back to tablets and did not have any problems, no flare and it felt so good not to stick needles into myself. I hope you have the same experience. Take care,

Reply

Thank you for your kind reply, a very positive outlook here. X

1 like
Reply

The rummey nurse rang me up today to say my tablets will be ready a week on Friday. I have to try and get some anti sickness tablets, but they will not give me them until they get a letter from the hospital. So will see how I get on later. X

Reply

Hi. When I was on mtx injections, I had a really difficult time. It hurt. I contacted the nurse who told me the problem was that when you stick the needle into the mtx bottle through that little rubber thing to load it, it dulls the needle. She said to use 2 needles for my injection - one to fill the cartridge, then remove the needle tip and replace the tip with a new one. Works like a charm! The needle goes in like going into butter and with NO pain.

I know I didn't describe that very good, but I hope you get the idea. It made a huge difference for me. I really wanted to stay on injections because they are so much easier on the liver and this did the trick to inject without pain.

1 like
Reply

Oh so sorry you felt you had to come off injections, but I feel the same I am getting a fobia about injecting, almost feel sick before I do it, and am dreading doing it. At least I am not the only one.

Reply

I had been feeling like this for around 6months. I missed 2weeks together because I just couldn't inject. It was a hard thing to omit I have a problem and even harder to tell someone especially the rummey nurse. Even though she was trying to tell me to stay on them I new I couldn't! So I will see how I am on sat with my tablets. It could end up being positive.

Thanks for replying. Carol xx

Reply

Such good luck with the tablets. Hope you ok.

Reply

Please, don't beat yourself up about your problems with injecting Carol. It's fine for those of us who are able to without giving it a second thought (& your nurse by the sounds of it) you've admitted you have a very real phobia, it's not easy to accept or admit to. Whilst it wasn't because of injecting I can empathise, I had to give up on sulfasalazine but I gave it a damn good try, I'd never admitted defeat on a med before but it was just making my life a misery, with no benefits to my RD either.

Fingers firmly crossed when you start them you're ok back on the tablets & more so that you don't flare. I can't see a reason why you should if they've amended your dose to be equal to your injections, from experience only + 2.5mg can make a difference, taking into account the reduced bioavailability of tablets versus injections. Ensure you're taking the appropriate dose of folic acid too, & splitting your MTX dose & taking them with meals can help stave off nausea & increase the bioavailability slightly.

All the very best. x

1 like
Reply

You may also like...